Jump to content

Sushi

Members
  • Posts

    316
  • Joined

  • Last visited

Posts posted by Sushi

  1. On 9/15/2021 at 11:13 AM, cmep37 said:

    What sort of tests did you have? 

    I had a full complement of autonomic testing except for sweating as they didn’t have that equipment. I don’t have POTS but rather neurally mediated hypotension. @Rexieposted the relevant information. I don’t have any symptoms of ADHD so it was prescribed off-label my my autonomic specialist. I took a low dose (took me about a month to titrate up to the lowest dose as it can give a lot of side-effects if you jump right in.) I had no problem with lying down as for me the half life was short and I took it twice a day. Half an hour after a dose I could be upright and walk normally but I doubt if it would work for the majority of POTS patients as it increases norepinephrine in the synapses.

  2. 14 hours ago, MTRJ75 said:

    That's interesting because she was wiggling the d*** needle around in the left arm very uncomfortably before pulling it out and sticking the right arm. I'm usually okay with needles if the person is quick and clean, but this was kind of a mess. I had just assumed it was the loss of so much blood. 

    I’ve had vasovagal syncope from blood draws and the experience was similar. I always lie down now. Most labs at least have a recliner. I also drink hot water right up to the draw and wear a down jacket which is uncomfortable but the combo plumps up my veins so less needle wiggling. Hope you are feeling better. 

  3. On 9/2/2021 at 4:01 PM, CallieAndToby22 said:

    Do you have low blood pressure? Mine runs extremely low all the time. I guess that's why my new doctor wants to give midrodine a try. I can't tolerate stimulants at all and Northera made me quite ill. 

    Yes, I have low BP but not extremely low—about 105-110 over 65.

  4. 19 hours ago, MikeO said:

    i did dig up a heart strip that shows a heart pause of some sort  in the time frame of a bp drop. Starting to think this is why my care team is confused.

    That might be a brief arrhythmia—your P wave disappeared for a couple of beats. As I have Afib, I have scrutinized my own ECGs. Pauses of 3 seconds or less are usually not treated, but if they get longer that that, cardiologists take note. I had to have a pacemaker implanted. Hope they figure your data out.

  5. 8 hours ago, cmep37 said:

    Midodrine was a great drug for me for a few months, I was able to do a lot more and felt much better on it - it was easily the best med I've tried for POTS. Sadly after about 4 months I started having very bad hypertension after about 4 hours of taking a dose - my cardiologist thought it was a kind of rebound as the drug wore off as if I took another dose the hypertension didn't happen

    Midodrine is a tricky drug and I'm not sure anyone fully understands it. My experience was similar to yours except that I was able to take a second dose (I took one in the morning and one about 2 pm) and it only prolonged the hypertension. I did well on it for only 2 weeks, then I took my morning dose, felt a bit weird (didn't realize it was hypertension) so I took the next dose and spent the next 4 hours or so with the phone in my hand debating as to whether to call 911. Of course, many do very well on it without these side-effects. My cardiologist tried me on it again about a year ago but there was no dose low enough not to give me hypertension. 

    On the other hand, testing showed that I had an overly eager parasympathetic system (not the usual over active sympathetic system) and I benefitted enormously from Strattera which increased norepinephrine in the synapses.

  6. On 8/29/2021 at 12:59 PM, Knellie said:

    Have any of you experienced this before?

    I used to have this regularly. I was attending a dysautonomia support group led by specialists and they said that this happened to many and to just try to ignore it as my throat wasn't really closing up. 

  7. I also have hypermobile EDS but have not gone to any specialists (diagnosed by my Dysautonomia doctor), because I haven't heard that there are any effective treatments other than physical therapy and otherwise strengthening muscles. I have had prolotherapy on my knees but having it done on all my lax joints is impractical and it has to be repeated every so often. I am trying the Cusack protocol though it is too early to assess how effective it is. 

    Good luck finding help.

  8. 13 hours ago, Jaci said:

    I found out my issue everyone... I have eds also. So I'm in pain from that more than anything

    My pain comes from EDS. A good PT can get me out of it, but it doesn’t last. The PT’s home exercises to improve muscle tone (to make up for the stretchy ligaments) also helps a bit. I am looking into the Cusack protocol for EDS as many report that it helps them.

  9. On 7/4/2021 at 7:39 PM, MTRJ75 said:

    Can't be that simple, can it? Otherwise this would be the first thing cardiologists would be recommending. 

    My EP recommended it...along with an antiarrythmic drug--so, probably not a stand-alone treatment except for mild conditions. I do feel it helps though. 

  10. I have found that I’ll get very quick relief from a tiny dose of Indica when I am sinking into one of those episodes of feeling that I might just die. Within 15 minutes to a half an hour all those awful symptoms are relieved. I have also used tiny doses for sleep but get sensitized to it very quickly so can only use it occasionally. I use state-regulated chocolate bars that make it easy to dose accurately.

  11. 15 hours ago, Elizaangelica said:

    I’m having trouble getting my cardiologist to think outside the box with my med direction,

    About half of POTS patients seem to be responding to Mestinon and there is heart-related research to show why. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4860548/ He is working on a larger study. The primary researcher is a pulmonary and critical care doctor at Brigham and women’s in Boston and teaches at Harvard.

  12. On 6/22/2021 at 3:21 PM, CallieAndToby22 said:

    ea they already said they would be sending it to the referring physician. I just need to find an autonomic specialist. We're moving partially so I can get actual medical care. 

    Will you be near enough to go to the UAB specialist if you find his report to be comprehensive?

  13. 16 hours ago, CallieAndToby22 said:

    However the results will go back to my local neurologist and he doesn't know anything about dysautonomia. 

    Maybe you could call the department at UAB and ask if they will be sending a report and interpretation of your test to your local neurologist? The interpretation and analysis is almost the most important part of the test in my experience.

  14. On 6/18/2021 at 9:54 AM, CallieAndToby22 said:

    So I received some exciting calls yesterday and today. As of today I have a telemedicine appointment with a gifted endorinologist in Jacksonville, Fl and in 2 months I have an appointment  at UAB's autonomic testing clinic! I feel more hopeful. UAB seems like an excellent place to go and they do a lot of extensive autonomic testing which is what I've needed for so long. Just wanted to share the good news. 

    When I asked about videos from UAB I hadn’t seen this thread. I poked around and see that UAB now has a clinician trained in autonomic dysfunction—yay! Sounds great. That is a wonderful addition to their clinical services. Keep us posted.

  15. 15 minutes ago, CallieAndToby22 said:

    I will mention that I watched a YouTube video about autonomic dysfunction and testing from UAB and they flag out said that dysautonomia causes terrible GI problems, potential bladder, and if affects the adrenal medulla and adrenaline so it definitely makes sense in my case;

    Do you have a link to this YouTube? What department at UAB is working with autonomic dysfunction? Last I heard, they didn’t have anyone after their principal clinician retired and died.

    I have had severe constipation since early childhood. Right now I need about 1200 mg of magnesium citrate to be regular.

  16. On 6/18/2021 at 10:58 AM, MTRJ75 said:

    You're talking about ATP @Sushi? I read about that in Dan Neuffer's book I think. But in that case, it would simply cause the exhaustion. Would that cause the tightening, burning muscles and all the other symptoms I mentioned at such a severity? Although, I think I remember something being mentioned about lactic acid in that theory too. 

    It is much more than ATP, though it would affect one’s ability to produce ATP. The hypothesis of a metabolic trap has a genetic underpinning—damaging mutations that create a “trap” in our metabolic functioning. I don’t have the science background to explain but am just noting that this is a possibility that some researchers are working with.

×
×
  • Create New...